MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D135303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cryo atrial fibrillation ablation procedure with a webster cs catheter with auto id technology and suffered a cardiac tamponade requiring pericardiocentesis.During the procedure, the patient became hypotensive and a cardiac tamponade was confirmed by transthoracic esophageal echo (tee).A pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardial space.The patient was reported in stable condition after pericardial drainage.It is unknown if extended hospitalization was required as a result of the adverse event.Patient recovered.The physician did not attribute the causality of the adverse event to the biosense webster, inc.(bwi) product but to cryo.The only bwi catheter that was in use at the time of the injury was the webster cs catheter with auto id technology.No radio frequency delivery was applied with any bwi product during the procedure.No visitags were used.Initially, since the physician attributed the causality of the event to cryo (non-bwi product) and no bwi ablation catheter was used during the procedure, the webster cs catheter with auto id technology was assessed as a concomitant product and therefore, not mdr reportable.Further review was performed on april 21, 2020 and the re-assessment was made to conservatively report this event under the bwi webster cs catheter with auto id technology as there is no clarity on the timing of the event and its relationship to the catheter use.The awareness date for this re-assessment for this record is april 21, 2020.

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10058168
Report Number2029046-2020-00606
Device Sequence Number11478547
Product Code DRF
UDI-Device Identifier10846835009972
UDI-Public10846835009972
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD135303
Device Catalogue NumberD135303
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2020
Initial Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;